Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 383, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 6:45 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 6:45 AM CDT (11:45 UTC)
- Expired
- Jul 24, 2007, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 241148 FFWEWX TXC463-241445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 AM CDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... UVALDE COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 945 AM CDT * AT 639 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS OVER EASTERN UVALDE COUNTY. LITTLE MOVEMENT WAS INDICATED. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES AN HOUR FROM SABINAL SOUTHWARD TO THE COUNTY LINE. PERSONS ALONG THE SABINAL RIVER AND ALONG FM 187 SHOULD REMAIN ALERT FOR RISING WATER AND FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINAL. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2910 9960 2910 9942 2943 9943 2942 9959 $$
5 follow-up statements
000 WGUS74 KEWX 241219 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 AM CDT TUE JUL 24 2007 TXC463-241445- UVALDE TX- 715 AM CDT TUE JUL 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR UVALDE COUNTY... AT 709 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE NEARLY STATIONARY OVER THE SOUTHEAST CORNER OF UVALDE COUNTY. RAINFALL RATES WERE ESTIMATED AT 2 TO 4 INCHES AN HOUR WHERE FM 187 CROSSES THE SABINAL RIVER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINAL. LAT...LON 2910 9960 2910 9942 2943 9943 2942 9959 $$
000 WGUS74 KEWX 241301 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 AM CDT TUE JUL 24 2007 TXC463-241445- UVALDE TX- 759 AM CDT TUE JUL 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR UVALDE COUNTY... AT 753 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE LOCATED OVER THE SOUTHEAST CORNER OF UVALDE COUNTY. MOVEMENT WAS SOUTHWEST AT 10 MPH. RAINFALL RATES WERE ESTIMATED AT 2 TO 4 INCHES AN HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINAL AND KNIPPA. LAT...LON 2910 9968 2910 9942 2943 9943 2942 9968 $$
000 WGUS74 KEWX 241333 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 832 AM CDT TUE JUL 24 2007 TXC463-241445- UVALDE TX- 832 AM CDT TUE JUL 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR UVALDE COUNTY... AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER SOUTHEAST UVALDE COUNTY. MOVEMENT WAS SOUTHWEST AT 10 MPH. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES AN HOUR SOUTHEAST OF UVALDE ALONG FM 140. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KNIPPA WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2910 9968 2910 9942 2929 9942 2931 9967 $$
000 WGUS74 KEWX 241407 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 904 AM CDT TUE JUL 24 2007 TXC463-241445- UVALDE TX- 904 AM CDT TUE JUL 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR UVALDE COUNTY... AT 856 AM CDT...HEAVY RAINFALL HAS ENDED ACROSS SOUTHEAST UVALDE COUNTY. HOWEVER RUNOFF FROM EARLIER RAINS IS LIKELY PRODUCING FLASH FLOODING ACROSS THE SOUTHEAST CORNER OF UVALDE COUNTY. RAINFALL ESTIMATES OVER THE LAST 3 HOURS INDICATED 4 TO 6 INCHES OF RAIN HAS FALLEN SOUTH OF SABINAL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KNIPPA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2910 9968 2910 9942 2929 9942 2931 9967 $$
000 WGUS74 KEWX 241454 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 953 AM CDT TUE JUL 24 2007 TXC463-241503- UVALDE TX- 953 AM CDT TUE JUL 24 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR UVALDE COUNTY... HEAVY RAINFALL HAS ENDED ACROSS UVALDE COUNTY. HOWEVER RUNOFF WILL CONTINUE ACROSS SOUTHEAST UVALDE COUNTY. LAT...LON 2910 9968 2910 9942 2929 9942 2931 9967 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:27 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 24, 6:27 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT TUE JUL 24 2007 .AVIATION... THIS MORNING A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LOCATED FROM KHDO AND KSSF SOUTHWARD TO KCOT. THIS ACTIVITY WAS DRIFTING SOUTHWARD. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE THUNDERSTORM AREA WHILE IFR/MVFR CONDITIONS WILL OCCUR IN AND AROUND THE THUNDERSTORM COMPLEX. LATER THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION IN THE HEAT OF THE AFTERNOON AND PERSIST INTO THE EVENING HOURS. SFC WINDS WILL BE EAST TO SOUTHEAST AT 5 TO 10 KTS WITH GUSTS OF 30 KTS POSSIBLE IN AND NEAR THUNDERSTORMS THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 442 AM CDT TUE JUL 24 2007/ DISCUSSION... WEAK 700 TO 300 HPA TROF HAS REDEVELOPED OVER SOUTH CENTRAL TEXAS TODAY...AS A SERIES OF S/W TROFS CAME ACROSS THE AREA FROM THE NORTH SUNDAY NIGHT AND MONDAY...ON THE WEST SIDE OF A FAIRLY STRONG LATE JULY 500 HPA LOW OVER THE EASTERN U.S. ENOUGH INSTABILITY LINGERS OVER THE AREA TODAY TO CONTINUE THE CHANCE OF RAIN...AND ALTHOUGH SOME LIMITED STABILITY COULD DEVELOP LATER TODAY OR WAIT UNTIL THE EVENING...ANY ADDITIONAL RAIN COULD CAUSE FLASH FLOODING...SINCE SO MUCH RAIN HAS COME ALL READY THIS YEAR. MANY PLACES HAVE ALL READY EXCEEDED THE ANNUAL AVERAGE RAINFALL FOR THE YEAR...BASED ON LONG TERM AVERAGES AND THE LATEST 1971 TO 2000 30 YEAR NORMAL. AS A RESULT EXTENDED THE FLASH FLOOD WATCH SLIGHTLY TO 400 PM TODAY. FROM A COMPOSITE OF SOLUTIONS FOR TODAY USING THE ECMWF...GFS AND NAM SOLUTIONS FROM 00Z AND 06Z DATA AVAILABLE AS OF THIS WRITING AND PAST SOLUTIONS...WENT WITH A GOOD CHANCE OF RAIN TODAY...THEN DECREASED RAIN CHANCES SOME IN THE EVENING AND TONIGHT. FROM WEDNESDAY TO SATURDAY A FEW DAYS WITH A GOOD CHANCE OF RAIN SHOWS UP. IN LOOKING AT THE PATTERN IN PLACE THROUGH THIS WEEKEND...THE LIGHT WIND FIELD ALOFT OFFERS LITTLE IN THE WAY OF ANY SIGNIFICANT CHANGES...SO THE 700 TO 300 HPA TROF WILL CONTINUE NEAR AND OVER THE AREA...WITH VARIOUS DEGREES OF STRENGTH THROUGH SATURDAY. THIS BODES WELL FOR ANOTHER FEW DAYS OF WET WEATHER WITH CONTINUED BELOW NORMAL TEMPERATURES. FORECASTS SHOW A LOW ALOFT VARYING TO A WEAKNESS IN THE HEIGHT FIELD NEAR THE AREA WEDNESDAY THROUGH SATURDAY. BY SUNDAY PART OF THE WEAK TROF DRIFTS WEST OF THE AREA...AS HEIGHT FIELD ALOFT SLOWLY INCREASES. IF THIS PATTERN DOES EVOLVE...THEN RAIN CHANCES DECREASE ON SUNDAY. BY MONDAY OF NEXT WEEK THE SINGLE RUN GFS SOLUTIONS KEEP WEAKNESS IN HEIGHT FIELD ALOFT...HOWEVER A COMPOSITE OF SOLUTIONS AND SUBTLE TRENDS INDICATE THAT THE HIGH OVER THE CENTRAL U.S. WILL TRY TO EVOLVE FURTHER SOUTH ACROSS THE AREA FROM THE NORTH AND NORTHWEST. THIS PATTERN SHOWS THAT RAIN CHANCES COULD DIMINISH IN THE EARLY PART OF NEXT WEEK...WITH DRIER AND WARM DAYS TO FOLLOW...BEGINNING IN THE EARLY TO MID PART OF NEXT WEEK...AND CONTINUING THROUGH THE LATE PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 71 89 71 88 / 40 20 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 89 69 89 70 88 / 40 20 50 40 50 DEL RIO INTL AIRPORT 91 74 89 74 91 / 50 50 50 40 20 SAN ANTONIO INTL AIRPORT 88 72 88 73 89 / 50 40 50 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/13
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 AM CDT TUE JUL 24 2007 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1259 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 23, 7:43 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 8:32 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jul 23, 8:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 23, 9:15 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 3 hr |
| Jul 24, 12:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jul 24, 2:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 4 hr |
| Jul 24, 5:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar | 57 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jul 24, 12:49 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 24, 1:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 24, 1:50 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 2:23 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 24, 3:17 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 24, 4:09 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| Jul 24, 4:22 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 24, 4:35 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| Jul 24, 4:53 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | Comal, DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 48 min |
| Jul 24, 6:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.